By Topic

Sufficient conditions for existence of binary fix-free codes

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)

Two sufficient conditions are given for the existence of binary fix-free codes (i.e., both prefix-free and suffix-free). Let L be a finite multiset of positive integers whose Kraft sum is at most 3/4. It is shown that there exists a fix-free code whose codeword lengths are the elements of L if either of the following two conditions holds: i) The smallest integer in L is at least 2, and no integer in L, except possibly the largest one, occurs more than 2min(L)-2 times. ii) No integer in L, except possibly the largest one, occurs more than twice. The results move closer to the Ahlswede-Balkenhol-Khachatrian conjecture that Kraft sums of at most 3/4 suffice for the existence of fix-free codes.

Published in:

IEEE Transactions on Information Theory  (Volume:51 ,  Issue: 10 )